Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viread missed two weeks
Jun 29, 2012

Due to some reason, I didn't get viread on time while traveling abroad and I missed the dose for more than two weeks! I've been taking it for nearly two years. So what's the consequences of it? I am very anxious now, please help!

Response from Dr. Young

Hello and thanks for posting.

I'll assume that you're taking other HIV medications in addition to Viread (tenofovir); it's simply not a good idea to take less than all of your HIV medications. The reason for the is the possibility (or likelihood) of having fewer than the needed 3 fully active medications to suppress HIV replication. In these circumstances there's risk of emergence of new drug resistant virus.

The ideal thing to do if you only have a subset of your medications is first to contact your care provider and pharmacy to see if the situation can be remedied in haste, second, to ask about stopping all treatment until a time when the entire regimen is available.

At this point, I'd inform your doctor about the situation; if you were my patient, I'd be looking to monitor your viral load more closely for the next month or two.

Fingers crossed, BY



Previous
Can I hold off on med's a while longer?
Next
what blood test should I take to monitor my health when I take ARVs...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement